Louisiana, 2010Tornado in Louisiana, July 6, 2010
July 6, 2010 · NWS LIX · 1 event in 1 county or zone
Low pressure over the Gulf of Mexico moved inland during the morning of July 6th and produced several reports of waterspouts and at least one tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure over the Gulf of Mexico moved inland during the morning of July 6th and produced several reports of waterspouts and at least one tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 6, 2:52 AM CST, 5 hours 52 minutes earlier.
Area forecast discussion, Jul 6, 2:52 AM CST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
352 AM CDT TUE JUL 6 2010
.SHORT TERM... / TODAY THROUGH FRIDAY /
TODAYS WEATHER WILL BE DOMINATED BY NON TROPICAL LOW WHICH SEEMS
TO BE MOVING WESTWARD ALONG THE CENTRAL COAST. NUMEROUS SHOWERS
AND A FEW THUNDERSTORMS...SOME WITH HEAVY RAIN WILL REMAIN THE
MAIN THREAT TODAY. THE LOW IS EXPECTED TO MOVE INTO SOUTHEAST
TEXAS LATER TODAY. THERE WILL NOT BE MUCH OF A BREAK IN THE ACTION
AS MORE TROPICAL CONNECTION MOISTURE FROM THE CARIBBEAN WILL
STREAM NORTHWARD INTO LA AS A BROAD AREA OF LOW PRESSURE MOVES
INTO THE SOUTH CENTRAL GULF OF MEXICO LATER TODAY AND TONIGHT. THE
STRONG UPPER LEVEL RIDGE OVER THE MID ATLANTIC STATES IS EXPECTED
TO BUILD TOWARDS THE CENTRAL GULF COAST BY THURSDAY. THUS A RETURN
TO MORE NORMAL CONDITIONS ARE EXPECTED TOWARDS THE END OF THE WORK
WEEK.
&&
.LONG TERM... / SATURDAY THROUGH TUESDAY /
GENERAL TROFFING ALOFT IS EXPECTED TO PASS ACROSS THE CENTRAL AND
EASTERN SECTIONS OF THE COUNTRY ...WITH THE GEM MOST NOTABLE WITH
ITS AMPLITUDE AND TRYING TO DROP A COLD FRONT INTO THE GULF COAST
REGION. THE GFS AND EUROPEAN MODELS WERE NOT SO AMPLIFIED AND THIS
MAKES SENSE FOR THIS TIME OF YEAR.
WE WILL FOLLOW SOME SURFACE FRONTAL PATTERN STALLING WELL NORTH OF
OUR FORECAST AREA (FA) SATURDAY...AND THEN BECOME STATIONARY... OR
WASHING OUT.
CONVECTIVE ELEMENTS WERE GEARED WITH SLIGHTLY HIGHER VALUES SATURDAY
WHEN MODELS WERE IMPLYING DEEPER MOISTURE...THEN DROPPING OFF SUNDAY
AND INTO THE FIRST PART OF NEXT WEEK...AS HEIGHTS BEGIN TO RISE.
TEMPERATURES SHOULD BE CLOSE TO CLIMO FOR THIS TIME OF YEAR...AND
LITTLE QUIBBLE WITH GUIDE NUMBERS.
STUREY
&&
.AVIATION...
POTENT CIRCULATION ALONG THE CNTRL LOUISIANA COAST EARLY THIS
MORNING WILL MOVE INLAND (NORTH) TODAY. HOWEVER...A DEEP SELY
FLOW IS WELL ESTABLISHED FROM THE LOUISIANA LOW PRESSURE SYS
DOWN TO THE WRN CARRIBEAN. THE UPSHOT: PWATS CONTINUE TO INCREASE
WITH VALUES LIKELY RISING TO NEAR 2.5 INCHES THIS FORECAST CYCLE.
BANDS OF SHOWERS AND TSTMS WILL LIKELY CONTINUE DEVELOPING OVER THE
GULF AND MOVE ON-SHORE THIS MORNING. THEN WITH ADDITIONAL HEATING
OVER LAND TODAY...SHOWERS AND STORMS WITH TORRENTIAL RAINS LIKELY.
WE WOULD EXPECT AT LEAST WIDESPREAD MVFR CIGS IN THE CARDS...WITH
OCNL IFR CIGS/VSBYS IN SHOWERS AND STORMS.
MEANWHILE...LOOK FOR SURFACE WINDS TO GRADUALLY INCREASE...MAINLY
LATE IN THE PERIOD AT OUR TAF SITES...AND A BIT SLOWER THAN THE
FASTER MET GUIDE. GRADIENT FROM THE CARRIBEAN TROPICAL FEATURE AND
HIGH PRESSURE OFF TO THE NE WILL RESULT IN THIS NET INCREASE IN
WIND ACTION.
STUREY
&&
.MARINE...
WEAK LOW NEAR VERMILION BAY SHOULD CONTINUE TO MOVE WNW AND WEAKEN.
TROPICAL WAVE IN WRN CARIBBEAN FORECAST TO MOVE ACROSS THE YUCATAN
INTO THE SOUTHERN GULF TODAY. WIDELY VARYING SOLUTIONS AS TO
RESOLUTION OF THIS FEATURE. NAM SOLUTION DISCARDED...AS THIS WOULD
HAVE NEAR GALE FORCE WINDS IN OUR COASTAL WATERS BY MIDMORNING...AND
NO SIGNS OF WINDS OF THAT STRENGTH ANYWHERE IN GULF OR CARIBBEAN AT
THIS TIME. WINDS AND SEAS PATTERNED AFTER GFS WIND FIELD. NOTED THAT
ECMWF WINDS ARE ABOUT 5 TO 7 KNOTS LIGHTER...AS IT TAKES WAVE TOWARD
MEXICAN COAST. WILL HAVE SMALL CRAFT ADVISORIES OUTSIDE OF PROTECTED
WATERS BEGINNING THIS MORNING AND CONTINUING INTO WEDNESDAY. SEAS
WILL INCREASE TO 7 TO 9 FEET OVERNIGHT...MAINLY OFFSHORE...WITH
WINDS OF 20 TO 25 KNOTS. EXPECT CONDITIONS TO EASE FROM THE EAST
DURING THE DAYTIME HOURS WEDNESDAY...BUT ADVISORY MAY NEED TO BE
CONTINUED LONGER THAN IT CURRENTLY STANDS...MAINLY OVER OUR WESTERN
WATERS. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 86 73 87 73 / 90 60 60 30
BTR 87 73 87 73 / 80 60 70 40
ASD 86 74 87 75 / 90 60 70 40
MSY 86 76 86 76 / 80 70 70 40
GPT 85 75 86 75 / 90 60 60 30
PQL 85 75 87 75 / 90 60 60 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR THE FOLLOWING
ZONES: LIVINGSTON...LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.
GM...SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 7 AM WEDNESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 7 PM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
MS...COASTAL FLOOD WARNING UNTIL 1 PM WEDNESDAY FOR THE FOLLOWING
ZONES: AND HANCOCK.
COASTAL FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR THE FOLLOWING
ZONES: HARRISON...AND JACKSON.
GM...SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 7 AM WEDNESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 7 PM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Jul 6, 3:12 AM CST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
412 AM CDT TUE JUL 6 2010
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-070915-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
412 AM CDT TUE JUL 6 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT
AS A SMALL BUT WELL-DEFINED LOW PRESSURE SYSTEM MOVES WEST ALONG
THE SOUTH CENTRAL LOUISIANA COAST. SOME OF THE SQUALLS ASSOCIATED WITH
THIS SYSTEM WILL BE CAPABLE OF PRODUCING NEAR TROPICAL STORM FORCE
WIND GUSTS AS WELL AS LOCALLY HEAVY RAINFALL.
COASTAL FLOODING...
A COASTAL FLOOD WARNING IS IN EFFECT FOR HANCOCK COUNTY TODAY THROUGH
WEDNESDAY AFTERNOON. MODERATE TO STRONG SOUTHEAST WINDS WILL
RESULT IN TIDES THAT ARE 2 TO 3 FEET ABOVE NORMAL. THE HIGHEST
TIDES ARE EXPECTED WEDNESDAY MORNING.
ELSEWHERE ALONG THE COAST...A COASTAL FLOOD WATCH REMAINS IN
EFFECT TONIGHT THROUGH WEDNESDAY AFTERNOON.
MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE THE COASTAL WATERS
TODAY AND TONIGHT. WIND GUSTS OF 30 TO 40 KNOTS WILL BE POSSIBLE
OVER GULF COASTAL WATERS WEST OF THE MISSISSIPPI RIVER TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS...
A TROPICAL WAVE NOW LOCATED ACROSS THE NORTHWESTERN CARIBBEAN IS
FORECAST TO MOVE INTO THE CENTRAL GULF TOWARD MIDWEEK. THIS LOW
WILL TRANSPORT DEEP TROPICAL MOISTURE INTO THE AREA...RESULTING IN
NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. THE MOST
SIGNIFICANT THREAT FROM THIS SYSTEM WILL BE HEAVY RAINFALL AND THE
POTENTIAL FOR LOCALIZED FLOODING. IN ADDITION TO THE HEAVY
RAINS...ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL OF
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS.
LATER IN THE WEEK...THUNDERSTORM ACTIVITY IS EXPECTED TO BECOME
MORE SCATTERED IN NATURE AS THE TROPICAL WAVE MOVES AWAY FROM THE
AREA.
MARINE...
A SMALL CRAFT ADVISORY WILL CONTINUE IN THE COASTAL WATERS WEST OF
THE MISSISSIPPI RIVER ON WEDNESDAY. SOUTHEAST WINDS 20 TO 25
KNOTS ARE EXPECTED WEDNESDAY. SEAS WILL PEAK 5 TO 8 FEET ON
WEDNESDAY. WINDS WILL GRADUALLY DIMINISH WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
POTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 6, 7:37 AM CST, 1 hour 7 minutes before
LAZ061-062-061400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
837 AM CDT TUE JUL 6 2010
...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING JEFFERSON PARISH...
ORLEANS PARISH...
AT 830 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR METAIRIE...MOVING NORTHWEST AT 20 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...KENNER AND
NEW ORLEANS ARMSTRONG AIRPORT
THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
22/TD
Tornado, Orleans
- When
- July 6, 8:44 AM CST
- Where
- Orleans County, 2.83 mi W of Gentilly
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 30.016, -90.077
A weak tornado touched down in the 1500 block of Prentiss Avenue. A few shingles were blown off a roof. Several trees were knocked down and a garbage can was blown into electrical wires. Report was from New Orleans PD.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Oklahoma, July 6, 20101 death · 6 injured · 56 kt wind · 2 events
- Flash Flood and Coastal Flood in Louisiana, July 6 to 8, 2010$500,000 · 3 events
- Damaging Winds in Texas, July 6, 20105 injured · $60,000 · 61 kt wind · 2 events
- Tornado and Flash Flooding in Nebraska, July 6 to 7, 2010$105,000 · EF0 · 14 events
- Tornadoes and Hail in South Dakota, July 6 to 7, 2010$35,000 · EF0 · 27 events
- Flash Flooding and Damaging Winds in Oklahoma, July 6, 2010$60,000 · 56 kt wind · 10 events
- Flash Flooding and Damaging Wind in Arkansas, July 6 to 9, 2010$42,000 · 56 kt wind · 3 events
- Hail in Colorado, July 6, 20101.75 in hail · 25 events
- Damaging Winds in Puerto Rico, July 6, 2010$28,000 · 3 events
- Excessive Heat and Heat in Massachusetts, July 6 to 7, 201020 events
- Heat in New York, July 6 to 8, 201019 events
- Wildfire in Pennsylvania, July 6 to 8, 20102 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 248611.